Doctor insights on:
Pseudoephedrine Allergy In Children
Unfortunately,: It can be.Get a more detailed answer ›
Allergies occur when your immune system is triggered by envirionmental factors it should ignore--for example, pollen in the air, or dander on a cat or dog--and creates cells to fight against them. An allergic reaction typically causes itching, congestion, or drainage, and ...Read more
I took a non drowsy allergy pill earlier today (about 10 hours ago to be exact), containing pseudoephedrine. Can I take Nyquil before going to bed?
Yes you can: But make sure you do not combine much of antihistamines (allergy medicines) in the future, good that you asked, always exercise caution with multiple medications, ...Read more
Severe allergies. OTC don't work anymore except pseudoephedrine and benedryl (side effects). Recommend OTC. DO NOT SAY SEE A DOCTOR - can't afford?
Can I take Tylenol (acetaminophen) with Alavert allergy/ sinus? The Alavert has 5mg loratadine and 120mg pseudoephedrine sulfate.
That's Fine: No issues taking these medications together.Get a more detailed answer ›
My 11yo took one 30mg pseudoephedrine hcl tab and one Alka Seltzer Plus Severe Sinus Congestion Allergy and Cough liquicap. Will she be ok?
11 years old: She will be most probably fine, just be cautious next time, was it accidental or were you trying to treat her? ...Read more
Allergies/sinuses, 33f, nose runs nonstop, taking Claritin (loratadine) doesn't help. Can I take a zrytech also? Or would sudafed w/ pseudoephedrine help?
Allergies: Your nasal symptoms will respond best to a prescription nasal steroid. Antihistamines seem of limited value in your case. Consider seeing an allergist to achieve adequate control of your symptoms. ...Read more
Medical Alternatives: Sudafed is a short-acting decongestant, can provide limited, immediate relief. Alternatives include antihistamines like Benadryl (diphenhydramine) (can cause sedation), longer-acting antihistamines like claritin/zyrtec, leukotriene inibitor (singulair - rx only) and nasal steroid sprays (nasonex, flonase, etc). Most are more effective when taken daily as preventative rather than started after symptoms are present. ...Read more
I have not seen it: True allergic reactions to sudafed are rare. More commonly people will not tolerate the drug effects of the medication. This can include heart racing, elevated blood pressure, sleeplessness, feeling jittery. This medication can case problems with an enlarged prostate and certain kinds of glaucoma. In the first trimester of pregnancy, it is associated with an increased incidence of a birth defect. ...Read more
Very bad vertigo lately. Has been suggested this is due to record allergies this year. True? Cures beyond sudafed?
Maybe with other...: If you have other symptoms of allergy along with vertigo acting up, then there could be a connection. ...Read more
How bad is 30 to 60 mg sudafed dailey for allergies. I use for extended periods, 2 weeks to a month at a time?
I am drinking a glas of wine right now. Will I be okay to take a sudafed for my seasonal allergies?
I was trying to get Zyrtec (cetirizine) D for my boyfriend with severe allergies will Zyrtec (cetirizine) and sudafed PE without pseudophedrine work the same daily?
Medication4 friend: You should not be getting medication for a friend. Friend should see a doctor. ...Read more
How much actifed or sudafed needs to be taken to test positive for meth? I take actifed for allergies and have tested positive before.
I am miserable! Soo congested! Guessing it's more allergy related but tried sudafed, Flonase etc nothing is helping relieve congestion, suggestions?
Get checked: If you think this is allergy, there are better ways to quickly relieve symptoms, but the first step is to confirm with testing by an Allergist. There are other causes for persistent nasal congestion that need to be explored (infection, structural problem, irritant exposure, vasomotor rhinitis (blood vessel related), temperature/pressure/weather sensitivity, etc). Get this work-up started. ...Read more
Always feels like there's water in r ear (no pain). Helps if I take sudafed & allergy pills; never goes away 100%. Why would that be? Should I worry?
If I use sudafed I tend to get restless leg syndrome and feel like I want to jump out of my skin. Is this an allergy to it?
Not an allergy: Just a common side effect.Get a more detailed answer ›
I'm currently on a statin. Can taking an allergy medicine combined with pseudoehprine raise my ALT (liver enzymes)levels in a blood test?
Most medications are processed in the liver and thus may cause elevation of your enzymes, but antihistamine/pseudoephedrine are relatively safe if used in appropriate dosage and duration. Since you are taking statin, you need regular monitoring. Inform your doc of all meds you are taking, script or otc...
Minimiize alcohol intake will help.
Good luck. ...Read more
I have post partum hyperthyroiditis. My pulse rate is 60, blood pressure 90/69. I'm very stuffy from allergies m. Can I take a half dose of sudafed?
BP and pulse given are not too bad. Allergies often respond to over the counter antihistamines. They may make you drowsy and your mouth a little dry,
Why take any risk of kicking up symptoms from thyroiditis with a decongestant if you don't have to? ...Read more
My wife has been suffering from severe congestion due to allergies for the past week or two. We have tried using Zyrtec D, and separately Benedryl with Sudafed decongestant without relief. Her congestion seems to be at its worst in the evening, and last
Nasal steroid: Nasal steroid will likely be more effective but takes a few days of regular use to get optimal results. If still having problem, consult an allergist. ...Read more
I took Sudafed, Flonase and Afrin (oxymetazoline) but getting no relief for allergy congestion, can I take Claritin on top of the other meds?
Afrin (oxymetazoline)?: You need to see an expert to determine the cause of the congestion and confirm that it is related to allergy. If you have been taking Afrin (oxymetazoline) for more than 5 days consecutively, then the persistent congestion is most likely now caused by the Afrin (oxymetazoline) (it causes sensitization and "rebound congestion"). Claritin can be added safely, but it may not be effective if underlying issue not addressed ...Read more
Is it safe to take allegra, sudafed, and nasonex (mometasone) together. I have allergies, but have a cold with sinus congestion right now.
Yes: They are different classes of medication that can be used together to treat your sinus symptoms. ...Read more
I take Claritin & sudafed daily to help w/allergies & asthma, but allergies &/or head cold are very bad now. What else can I add? Benadryl (diphenhydramine)?
Taking zyrtec (cetirizine) & sudafed for allergy symptoms from eustachian td. Sit/stand symptoms are gone. When I lay down though, my inner ears & body itch. Why?
Allergies?: Technically, the inner ear shouldn't itch, but the middle ear behind the eardrum can itch. Seasonal allergies can frequently present with body and middle ear itching, at least partly due to widespread histamine release in allergic reaction, even once the eustachian tubes clear and equilibrium is back to normal. Good luck! ...Read more
I currently take flonase, benadryl, sudafed PE, &zyrtec, yet my allergies are not controlled. Avoid food sensitivities/worse after URI. Y nt controlled?
You might be a candidate for allergy desensitization shots. Are you able to avoid allergens? Make your bedroom as allergen free as possible. Here is an article from the American College of Allergy Asthma and Immunology:
http://acaai. Org/allergies/allergy-treatment/environmental-trigger-avoidance ...Read more
My nose has been congested for 18 days. Tried nasal spray, Sudafed, allergy medicine, and cold medicine but nothing works. No other pain. What's wrong?
Well: If you have been using decongestant sprays for more than 5 days, you may end up with a rebound congestion which may require cortisone for a few days to wean you off of the spray. If you have an allergic condition or sinusitis, the Rx you have tried may not work. Perhaps it is time to consult your doctor. ...Read more
Which is best for coughing and runny nose (allergies) sudafed or Claritin (loratadine) or claritin-d?
Neither: If you are sure you are dealing with allergies, then an antihistamine is the drug of choice. Sudafed is a decongestant. Claritin is a weak antihistamine and despite the drug labelling can cause drowsiness as can zyrtec. Allegra (fexofenadine) does not cross the blood-brain barrier and thus no drowsiness. A nasal spray either steroid or non-steroid is also useful. ...Read more